Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 36, NWS Albany, NY

March 18, 2011Washington County, New York

NWS Albany, NY issued this river flood warning at Mar 18, 2011, 5:26 PM EDT for Washington County, New York. It took effect at Mar 18, 2011, 8:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2011, 5:26 PM EDT (21:26 UTC)
In effect from
Mar 18, 2011, 8:00 PM EDT
Expired
Mar 19, 2011, 4:46 AM EDT
In force
9 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Washington County, NY

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mettawee River at Middle Granville (GVVN6).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
8.5 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04280450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WGUS41 KALY 182126
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
526 PM EDT FRI MAR 18 2011

NYC115-190926-
/O.NEW.KALY.FL.W.0036.110319T0000Z-110319T1400Z/
/GVVN6.1.ER.110319T0000Z.110319T0600Z.110319T0800Z.NO/
526 PM EDT FRI MAR 18 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE METTAWEE RIVER AT GRANVILLE.
* FROM THIS EVENING UNTIL SATURDAY MORNING.
* AT 5 PM FRIDAY THE STAGE WAS...6.8 FEET. 
* FLOOD STAGE IS 7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 8 PM 
  FRIDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 7.1 FEET AROUND 2 
  AM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
  4 AM SATURDAY.
* IMPACT...AT 6 FEET...GRAY ROAD FLOODS AND AFFECTS ACCESS TO ONE 
  HOME.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 PM  1 AM  7 AM  1 PM  7 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

METTAWEE RIVER
  GRANVILLE     7.0    6.8 FRI  5 PM   7.0   7.1   6.8   6.6   6.3

$$
1 follow-up statement
890 
WGUS81 KALY 190846
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
446 AM EDT SAT MAR 19 2011

NYC115-190916-
/O.CAN.KALY.FL.W.0036.000000T0000Z-110319T1400Z/
/GVVN6.1.ER.110318T2322Z.110319T0345Z.110319T0715Z.NO/
446 AM EDT SAT MAR 19 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE METTAWEE RIVER AT GRANVILLE.
* AT  4 AM SATURDAY THE STAGE WAS 6.9 FEET AND WAS FALLING. 
* FLOOD STAGE IS 7.0 FEET.
* THE STAGE WILL DROP TO BELOW 6 FEET SATURDAY NIGHT. 
* IMPACT...AT 6.0 FEET...GRAY ROAD FLOODS AND AFFECTS ACCESS TO ONE 
  HOME.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 AM  1 PM  7 PM  1 AM  7 AM
LOCATION         STG   STG  DAY TIME   SAT   SAT   SAT   SUN   SUN

METTAWEE RIVER
  GRANVILLE     7.0    6.9 SAT 04 AM   6.7   6.4   6.2   6.0   5.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 18, 4:05 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 18, 4:05 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT FRI MAR 18 2011

.SYNOPSIS...
GUSTY WINDS WILL DIMINISH TONIGHT AS A COOLER AIR MASS
MOVES INTO THE REGION. HIGH PRESSURE WILL ALLOW FOR DRY WEATHER AND
PARTLY TO MOSTLY CLEAR SKIES FOR THE WEEKEND. A STORM SYSTEM
APPROACHING FROM THE WEST WILL RETURN THE CHANCE OF RAIN TO THE
REGION FOR MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WITH THE LOSS OF STRONG VERTICAL MIXING AND LESS OF A PRESSURE
GRADIENT...THE GUSTY WINDS WILL BEGIN TO SUBSIDE THIS EVENING. SKIES
WILL BEGIN MOSTLY CLEAR ACROSS THE REGION. A SECONDARY SHORTWAVE
WILL PUSH THROUGH THE REGION LATE TONIGHT. WITH LITTLE LOW LEVEL
MOISTURE REMAINING...WOULD NOT EXPECT ANY PRECIP FROM
THIS...ALTHOUGH CANNOT TOTALLY RULE OUT SOME UPSLOPE SCT
FLURRIES/SPRINKLES ACROSS PARTS OF THE HIGHER TERRAIN WITH THE NW
FLOW. THIS IDEA SEEMS TO FIT WELL WITH UPSTREAM OBS/RADAR...AS WELL
AS  WITH THE LATEST HRRR/LAV GUIDANCE. IN MOST AREAS...THIS
SHORTWAVE WILL JUST BRING A PERIOD STRATUS/STRATOCU TO THE REGION
FOR LATE TONIGHT...SO HAVE INCREASED CLOUDS TO MOSTLY CLOUDY AFTER
MIDNIGHT IN MOST AREAS. HAVE GONE WITH A MET/MAV BLEND FOR
MINS...WITH 30S IN MOST PLACES...EXCEPT FOR MID TO UPPER 20S ACROSS
THE HIGH TERRAIN.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
THE SHORTWAVE WILL PASS THROUGH THE REGION IN THE MORNING HOURS ON
SATURDAY. ALTHOUGH MOST AREAS WILL BEGIN MOSTLY CLOUDY...INCREASING
AMOUNTS OF SUNSHINE WILL OCCUR THROUGHOUT THE DAY...AS THE UPPER
FLOW BECOMES MORE ANTICYCLONIC AS HIGH PRESSURE AT THE SFC BUILDS IN
FROM THE GREAT LAKES. THE BIG DIFFERENCE ON SATURDAY WILL BE THE
COOLER TEMPS...AS 850 HPA TEMPS OF -4 TO -10 DEGREES C WILL ONLY
TRANSLATE TO HIGHS IN THE LOWER TO MIDDLE 40S FOR MOST AREAS /30S
ACROSS THE HIGHER TERRAIN/. WHILE THIS IS NEAR TO JUST A DEGREE OR
TWO BELOW NORMAL...IT WILL BE A BIG CHANGE FROM FRIDAY/S WARMTH.
HOWEVER...THERE WILL BE LESS WIND THAN FRIDAY...AS THE BUILDING SFC
HIGH PRESSURE SHOULD KEEP ANY WIND GUSTS SAT AFTN LESS THAN 20 KTS.

CLEAR SKIES AND CALMING WINDS WILL ALLOW FOR A CHILLY NIGHT ON
SUNDAY. WITH A DECENTLY STRONG HIGH /1039 HPA ACCORDING TO THE 12
UTC GFS/ LOCATED ACROSS SOUTHERN QUEBEC/...MIN TEMPS WILL DROP INTO
THE LOW 20S IN MOST VALLEY AREAS...WITH TEENS ACROSS THE HIGHER
TERRAIN AND IN NORTHERN AREAS.

THE DRY WEATHER WILL CONTINUE FOR SUNDAY...AS THE HIGH SLOWLY DRIFTS
EASTWARD. TEMPS WILL BE A FEW DEGREES WARMER THAN SATURDAY...BUT
STILL CLOSE TO NORMAL...WITH 40S FOR MOST AREAS.

HIGH/MID LEVEL CLOUDS WILL BEGIN TO INCREASE FOR SUNDAY NIGHT...AS A
STORM SYSTEM BEGINS TO APPROACH THE REGION. WINDS WILL SWITCH AROUND
TO A SOUTHERLY DIRECTION...BUT WILL BE RATHER LIGHT OVERNIGHT.
STILL...THIS WILL HELP PREVENT TEMPS FROM DROPPING OFF TOO
MUCH...WITH UPPER 20S TO LOW 30S EXPECTED IN MOST AREAS. WILL NOT
CARRY ANY POPS FOR SUNDAY NIGHT...AS THE PRECIP LOOKS TO HOLD OFF
UNTIL MONDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MOS GUIDANCE.  SHOWERS MOVE IN QUICKLY FROM THE WEST ON MONDAY IN
ASSOCIATION WITH GREAT LAKES LOW PRESSURE TRACKING EAST TO NOVA
SCOTIA THROUGH MONDAY NIGHT.  ON TUESDAY...LAKE EFFECT SNOW FLURRIES
FROM THE CAPITAL REGION ON NORTH AND WEST WILL BECOME MOSTLY RAIN
SHOWERS DURING THE AFTERNOON.  ON WEDNESDAY...THE FLOW WILL BECOME
MORE NORTHERLY...LIMITING ANY LAKE EFFECT TO THE EXTREME WESTERN
PORTION OF OUR FORECAST AREA.  MEANWHILE...LOW PRESSURE WILL DEVELOP
OVER THE CENTRAL PLAINS AND TRACK EAST ACROSS THE MIDDLE OF THE
COUNTRY.  THIS WILL BRING THE NEXT REAL CHANCE FOR PRECIP TO CENTRAL
AND SOUTHERN PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT.  A
SLIGHT CHANCE FOR MORE LAKE EFFECT SNOW/RAIN SHOWERS WILL GRADUALLY
DIMINISH INTO THE WEEKEND AS A LARGE DOME OF CENTRAL CANADIAN HIGH
PRESSURE EXPANDS EASTWARD.

HIGHS MONDAY WILL BE MOSTLY IN THE 40S.  LOWS TUESDAY WILL RANGE
FROM THE MID AND UPPER TEENS IN THE ADIRONDACKS...TO THE LOWER AND
MID 30S THROUGH THE HUDSON VALLEY...AND HIGHS TUESDAY WILL RANGE
FROM THE MID AND UPPER 30S IN THE MOUNTAINS...TO THE LOWER 50S IN
THE MID HUDSON VALLEY.  FROM WEDNESDAY ON...HIGHS WILL BE MAINLY
FROM THE UPPER 30S TO UPPER 40S.  LOWS EACH NIGHT WILL BE MAINLY
FROM THE LOWER TEENS TO MID 20S...WITH SINGLE DIGIT READINGS
POSSIBLE IN THE HIGHEST PEAKS OF THE ADIRONDACKS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD...18Z/SATURDAY.
GUSTY WESTERLY WINDS HAVE DEVELOPED ACROSS THE AREA IN THE WAKE OF
THE COLD FRONT. THE WINDS WILL REMAIN GUSTY FOR THE REST OF THE
AFTERNOON ESPECIALLY DOWN THE MOHAWK VALLEY. THE WINDS WILL DIMINISH
THIS EVENING AS RIDGING BEGINS BUILDS IN. HOWEVER...ALOFT AN UPPER
LEVEL UPPER/SHORT WAVE WILL SWING THROUGH CAUSING AN INCREASE IN
CLOUD COVER OVERNIGHT INTO SATURDAY MORNING.

OUTLOOK...
SAT-SUN...VFR...NO SIG WX.
MON...MVFR-IFR. CHC -SHRA.
TUE...VFR-MVFR. CHC -SHRA/-SHSN.

&&

.HYDROLOGY...
WARM TEMPERATURES THIS AFTERNOON HAVE ALLOWED FOR RAPID SNOW MELT
AND THERE HAVE BEEN SHARP RISES ON SOME RIVERS...SUCH AS THE
METTAWEE...WEST CANADA CREEK...AND CANAJOHARIE CREEK.
HOWEVER...FALLING TEMPS THIS EVENING SHOULD SLOW THE SNOW
MELT...AND SHOULD STOP IT OVERNIGHT AS TEMPS FALL BELOW FREEZING.
NONE OF THESE RIVERS SHOULD REACH FLOOD STAGE BEFORE THE COOLER
AIR WORKS IN...ALTHOUGH THE METTAWEE AT GRANVILLE COULD COME CLOSE
FOR A BRIEF TIME BEFORE FALLING OFF.

ALTHOUGH PLENTY OF SNOW STILL EXISTS ACROSS THE HIGHER
TERRAIN...COOLER WEATHER THIS WEEKEND WILL ALLOW FOR JUST SLOW
SNOW MELT. WITH OVERNIGHT LOWS WELL BELOW FREEZING AND DAYTIME
HIGHS ONLY IN THE 30S TO LOW 40S ACROSS THE SRN DACKS AND SOUTHERN
GREENS...LIMITED MELT LOOKS TO OCCUR. THIS SHOULD PREVENT ANY
FLOODING OF AREA RIVERS AND STEAMS OVER THE WEEKEND...WITH A
DIURNAL TREND POSSIBLE AT SOME GAGE SITES. SOME PRECIP...MOSTLY IN
THE FORM OF RAIN...IS POSSIBLE ON MONDAY...BUT CURRENT QPF
FORECASTS OF A HALF INCH OR LESS SHOULD ONLY ALLOW FOR MODEST
RISES...AND KEEP MOST RIVERS WITHIN THEIR BANKS THROUGH EARLY NEXT
WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ038>041-
     047>054-058>061-082-084.
MA...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS
SHORT TERM...FRUGIS
LONG TERM...ELH
AVIATION...IAA/WASULA
HYDROLOGY...FRUGIS
Hazardous weather outlook, Mar 18, 3:51 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT FRI MAR 18 2011

MAZ001-025-NYZ038>041-047>054-058>061-082-084-VTZ013>015-191100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
351 PM EDT FRI MAR 18 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
MOHAWK VALLEY...SARATOGA REGION...GREATER CAPITAL REGION...SCHOHARIE
VALLEY...NORTHERN CATSKILLS...HELDERBERGS...NORTHERN AND CENTRAL
TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY WIND GUSTS OF GREATER THAN 45 MPH TO THE
NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE INTERNET.

CTZ001-013-NYZ032-033-042-043-063>066-083-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-
NORTHERN WARREN-NORTHERN WASHINGTON-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
351 PM EDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE SOUTHERN AND WESTERN ADIRONDACKS...THE LAKE GEORGE
REGION...SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY...AND SOUTHERN
TACONICS OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.